MAUDE Adverse Event Report: CELLAVISION AB AUTOMATED DIGITAL CELL MORPHOLOGY ANANLYZER DI-60; AUTOMATED CELL-LOCATING DEVICE

CELLAVISION AB AUTOMATED DIGITAL CELL MORPHOLOGY ANANLYZER DI-60; AUTOMATED CELL-LOCATING DEVICE
Model Number DI-60
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Patient Data Problem (3197)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/22/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the problem could be performed without the return of the actual device (di-60) since the evaluation involved the installed software which could be evaluated on any di-60.In order to eliminate the risk for a mix-up, the software bug has been resolved and corrected versions of the software shall be released.Evaluated sw installed on similar devic.
 
Event or Problem Description
Sysmex has reported a potential issue for the di-60 which was discovered by their clinical applications team during an installation at a customer site in the us.If a customer first processes a slide (henceforth known as slide 1) with an unreadable barcode, and then afterwards process a slide with a barcode starting with err (henceforth known as slide 2), then the image of the barcode of slide 1 will be visible in the patient information dialog of slide 2 (bug #8093).This will give the false impression that the di-60 barcode reader could not read the barcode of slide 2.If the user is not careful, there is a risk that the user assigns an incorrect order id (the order id belonging to the first slide) to the second slide.If a user tries to assign slide 2 the same order id slide 1 before the slide 1 has been signed, the user will get an error message, informing the customer that the order id already exists.If slide 1 has already been signed, it is possible to give slide 2 the same order id as slide 1.In that case it is likely that the lis will alert the customer that an error has been made, since the lis then receives two sets of results for the first slide and none for the second.The lis may also discard the second result since there is no matching order.However, it is possible that there are lis systems that will accept the second result and then there is a risk for mix-up of results.No erroneous results were reported as the analyzer was being implemented and was not yet released to the operator.A sysmex clinical application specialist (cas) was able to recreate the issue at two different customer sites, on (b)(6) 2017, during installation of di-60 devices.Again no erroneous results were reported.

Brand Name
AUTOMATED DIGITAL CELL MORPHOLOGY ANANLYZER DI-60
Common Device Name
AUTOMATED CELL-LOCATING DEVICE
Manufacturer (Section D)
CELLAVISION AB
ideon science park
lund, SE-22 3 70
SW  SE-223 70
MDR Report Key6553709
Report Number3003630693-2017-00001
Device Sequence Number16318245
Product Code JOY
UDI-Device Identifier07350040972021
UDI-Public07350040972021
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K092868
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Remedial Action Modification/Adjustment
Type of Report Initial
Report Date (Section B) 03/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberDI-60
Device Catalogue NumberCC286297
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2017
Initial Report FDA Received Date05/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1